Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A short proof of a characterization
of reflexivity of James


Author: Eve Oja
Journal: Proc. Amer. Math. Soc. 126 (1998), 2507-2508
MSC (1991): Primary 46B20
DOI: https://doi.org/10.1090/S0002-9939-98-04691-7
MathSciNet review: 1476382
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A short direct proof is given to a well-known intrinsic characterization of reflexivity due to R. C. James.


References [Enhancements On Off] (What's this?)

  • 1. B. Beauzamy, Introduction to Banach spaces and their geometry, North-Holland Math. Stud., vol. 68, North-Holland, Amsterdam, 1982. MR 84g:46017
  • 2. S. Guerre-Delabrière, Classical sequences in Banach spaces, Marcel Dekker, New York, 1992. MR 94d:46013
  • 3. R. Haller and E. Oja, Geometric characterizations of positions of Banach spaces in their biduals, Arch. Math. 69 (1997), 227-233. CMP 97:16
  • 4. R. C. James, Weak compactness and reflexivity, Israel J. Math. 2 (1964), 101-119. MR 31:585
  • 5. V. D. Milman, Geometric theory of Banach spaces II, Uspekhi Mat. Nauk 26 (6) (1971), 73-149. (Russian) MR 54:8240

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46B20

Retrieve articles in all journals with MSC (1991): 46B20


Additional Information

Eve Oja
Affiliation: Faculty of Mathematics, Tartu University, Vanemuise 46, EE2400 Tartu, Estonia
Email: eveoja@math.ut.ee

DOI: https://doi.org/10.1090/S0002-9939-98-04691-7
Received by editor(s): June 20, 1997
Received by editor(s) in revised form: August 27, 1997
Communicated by: Dale Alspach
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society